Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Stomach cramps immediately after intercourse - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women Sexual Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   On june 11th i had sex for the first time and it was unprotected. I am on Yaz birth control and this month of pills i started on may 31st. However I finished antibiotics for strep throat showing in my blood the on may 30th, o nthe bottle it said that it may affect birth control pills. Ever since right after I had sex i have had cramps in my lower abdomen, I feel heavyness or this weight. What should i do, could this pain be pregnancy symptoms already?
Doctor :   hi
Doctor :   Dr. XXXXXXXX here.
User :   hi
Doctor :   let me read what you have typed
Doctor :   when was the unprotected intercourse? i mean to ask after how many days since you started on YAZ?
Doctor :   how many days before the unprotected intercourse did you take the antibiotic?
User :   it was on june 12th at 1am and it was approximately 10 days before
User :   and i finished the antibiotics on may 30th
Doctor :   ok
Doctor :   when was your last menstrual period? how many menstrual cycle do you have? is it 28 -30 days cycle?
User :   my last menstrual cycle was on or about may 27th or 28th
User :   i believe
Doctor :   when was your last menstrual period? how many days duration menstrual cycle do you have? is it 28 -30 days cycle?
Doctor :   ok
User :   Its usually just about less then 28 right when i have to gotten to the nonactive pills
User :   i never really keep track exactly
User :   it follows the pills perfectly
Doctor :   if you had your periods on May 27th and 28th, and you started the pill on time, it would have had its effect since you took the antibiotic before May 30th
User :   i started everything o ntime
Doctor :   so in this case ovulation would have got prevented which is the main action of the pill
Doctor :   so th echances of pregnancy is not there
User :   so theres really no chance
User :   the cramps are just something else?
Doctor :   now coming to the cramps that you are having, could describe them in detail?
User :   well right now on my left side its sore not very painful but feels like somethings heavy is inside of me
User :   or soemthing like that
Doctor :   did you have discomfort while having the intercourse? did the discomfort / cramps start immediately after the intercourse?
User :   yes i did it was very painful and they started right after
Doctor :   do you have burning sensation or discomfort while passing urine?
User :   no i do not
Doctor :   ok
Doctor :   then the cramps that you are having suggest some other pathology in pelvis.
User :   ok but nothing towards pregnancy?
Doctor :   most likely, it could be a PID (pelvic inflammatory disease) which does cause pain while having intercourse
User :   ok
User :   or could they just be regular menstrual cramps
User :   i don't ever ger cramps like this
Doctor :   it could be either of them.
User :   ok
Doctor :   you require a thorough examination to confirm the exact cause
User :   should i go see my doctor/
User :   ?
User :   how long should i wait to go to the drs
User :   its been approximately three days of cramps
Doctor :   you should not wait any longer if the periods are not yet started
User :   even though im not due for my period for over a week?
User :   I always get my period on time or have been since i started the pill
Doctor :   yes, it can sometimes happen, bleeding pattern can change with pill use
User :   I've been taking the pill for months though
User :   ?
User :   why should i get my period now/
User :   o kwell than kyou
User :   Im just happy i cant be pregnent
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor